Flash Flood, Arlington
- When
- July 5, 2:45 PM EST to 4:00 PM EST
- Where
- Arlington County, Arlington
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.879, -77.101 (the zone’s center; the record gives no point)
Route 110 north of the Pentagon was flooded.
After the severe storms of July 4th around the region, additional severe weather occurred on the 5th and early on the 6th. There were numerous reports of flash flooding and wind damage from these storms as they moved through the Washington/Baltimore region.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
After the severe storms of July 4th around the region, additional severe weather occurred on the 5th and early on the 6th. There were numerous reports of flash flooding and wind damage from these storms as they moved through the Washington/Baltimore region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 5, 2:04 PM EST, 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
304 PM EDT WED JUL 5 2006
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
ONE LAST DAY OF SVR WX GETTING UNDERWAY ACROSS THE LWX CWA. MORNING
IAD RAOB MODIFIED FOR A CONSERVATIVE 85/72 SURFACE CONDS YIELDS
AROUND 1300 J/KG OF MLCAPE WITH NO INHIBITION. DEEP LYR SHEAR
SUFFICIENT TO LEAD TO STORM ORGANIZATION AND SHORT LINES AND BOWING
SEGMENTS.
MAIN SVR RISK WOULD BE DAMAGING WINDS AND HAVE HIGHLIGHTED SUCH
IN THE ZONES. HAIL POTENTIAL PRETTY LOW OVERALL AS THERE IS NOT
MUCH DRY AIR AVAILABLE IN THE MID LEVELS DESPITE INCREASING LAPSE
RATES.
MUCH MORE MOIST SOUNDING OVERALL TODAY WITH PWAT VALUES AROUND 2
INCHES. THIS IS A CONCERN IN LOCAL AREAS WHERE HEAVY RAINFALL OVER
THE PAST COUPLE OF DAYS HAS DROPPED FFG VALUES PRETTY LOW. WILL
CONTINUE THE FFA FOR THE CURRENT AREA.
CDFNT SLOWLY SAGS SOUTH OVERNIGHT WITH NORTH WINDS DEVELOPING. PCPN
MAY LINGER BRIEFLY INTO THE MORNING TOMORROW OVER FAR SOUTHEAST
ZONES AND WL CARRY LOW POPS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
OBSERVATIONS...
500MB NORTHERN HEMISPHERIC HEIGHT/ANOMALY PATTERN DURING THE PAST
5 DAYS INDICATES A RIDGE/TROUGH CONUS PATTERN BECAME
ZONAL...BEFORE TRANSITIONING BACK TO A RIDGE/TROUGH PATTERN. THE
FLOW ACROSS THE PACIFIC HAS BECOME INCREASINGLY BLOCKED. WATER
VAPOR SHOWS A STRONG UPPER LOW ACROSS QUEBEC IS LOWERING HEIGHTS
ACROSS THE GREAT LAKES REGION. AN UPPER LOW/RIDGE/UPPER LOW
PATTERN IS NEARLY STATIONARY FROM TEXAS EAST TO OFF THE FLORIDA
ATLANTIC COAST. 11Z SURFACE ANALYSIS PLACED A COLD FRONT FROM NEW
ENGLAND SOUTHWEST THROUGH CENTRAL PENNSYLVANIA AND SOUTHEAST OHIO
(WHERE THE BOUNDARY STALLS). A TROUGH IS NOTED IN THE LEE OF THE
APPALACHIANS.
MODELS...
THE 12Z NAM/GFS/CANADIAN/UKMET ALONG WITH THE 00Z ECMWF WERE
EXAMINED. EACH WAS SIMILAR WITH ITS SYNOPTIC DEPICTION...WITH THE
MAIN TROUGH AXIS MOVING ACROSS NEW ENGLAND LATE THIS WORK WEEK. THEY
INDICATE A PIECE OF THIS TROUGH IS LIKELY TO SHEAR SOUTH...WITH AN
UPPER LOW DEVELOPING ACROSS THE MID ATLANTIC THROUGH THE WEEKEND.
THIS UPPER LOW IS SHOWN TO WEAKEN AND LIFT NORTHEAST EARLY NEXT
WEEK...AS HEIGHTS ACROSS MUCH OF THE CONUS INCREASE.
ENSEMBLE DATA...
500MB HEIGHT GFS ENSEMBLE MEMBERS FROM 00Z INDICATE
GOOD CERTAINTY WITH PASSING A TROUGH AXIS ACROSS NEW ENGLAND
THURSDAY. THERE IS MORE CERTAINTY THAT A TROUGH DEVELOPS OFF THE
EAST COAST INTO THE WEEKEND. THERE IS GOOD CERTAINTY AMONGST THE
MEMBERS THAT THE HEIGHT GRADIENT LIFTS FURTHER NORTH INTO CANADA
NEXT WEEK...GENERALLY ALLOWING FOR RISING HEIGHTS ACROSS THE CONUS.
SEVERAL MEMBERS INDICATE A WAVE WILL PROPAGATE EAST UNDERNEATH THE
BUILDING HEIGHTS AND APPROACH FOR THE END OF THE FORECAST CYCLE.
ENSEMBLE GFS MOS FROM 00Z INDICATE MEAN HIGHS RISE FROM THE LOWER
80S LATE THIS WEEK...INTO THE MID 80S SATURDAY ONWARD. MEAN LOWS IN
THE UPPER 50S FRIDAY MORNING MORNING...RISE WELL INTO THE MID 60S BY
MONDAY MORNING. MEAN POPS RISE TO NEAR 20 POPS MONDAY ONWARD.
FORECAST RATIONALE...
AS OF NOW...KEPT THE FORECAST DRY SATURDAY. THERE COULD BE AN
OPPORTUNITY FOR LIGHT SHOWERS ASSOCIATED WITH THE UPPER LOW. ONCE
THE PLACEMENT OF THE UPPER LOW...ITS VORTICITY LOBES...AND PROXIMITY
TO THE FRONTAL ZONE AND MOISTURE PLUME CAN BE MORE CONFIDENTLY
ESTABLISHED...SHOWERS MAY HAVE TO PLACED IN THE FORECAST. HAVE
INCREASED SKY COVER TO REFLECT AMOUNT OF CUMULUS DEVELOPMENT
EXPECTED GIVEN WEAKENING DOWNSLOPE FLOW AND SATURATED SOILS.
WRF-NMM (NAM) TENDS TO BUILD TROUGHS IN TOO MUCH ACROSS THIS REGION.
FOLLOWED THE CANADIAN AND GFS DEPICTION OF THE UPPER LOW MORE
CLOSELY.
CONFIDENCE LATER IN THE EXTENDED IS NOT QUITE HIGH AS YESTERDAY.
SEVERAL MODELS INDICATE A WAVE MAY SNEAK UNDERNEATH THE MAIN
STEERING FLOW AS HEIGHTS RISE ACROSS THE CONUS. TIMING THIS WAVE IS
PROBLEMATIC...HAVE SLIGHT CHANCE TO CHANCE POPS PER HPC LATE DURING
THE FORECAST CYCLE.
&&
.AVIATION...
CD FNT TO THE N WL MOVE INTO THE RGN OVRNGT. THIS WL TRIGGER TSTMS
DURG THE LATE AFTN/EVE HRS. FOR NOW HV INCLUDED A TEMPO WIND GUST
GROUP TO 30 KT...HOWEVER THIS MAY NEED TO BE AMENDED UPWARD WHEN
STORMS DVLP. AFTRWRDS NW WINDS WL BRING IN DRIER AIR...THIS WL KEEP
DOWN THE FOG PTNL.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FOR DCZ001 UNTIL 8 AM THURSDAY.
MD...FLASH FLOOD WATCH FOR MDZ002>007-009>011-013-014-016>018 UNTIL
8 AM THURSDAY.
VA...FLASH FLOOD WATCH FOR VAZ042-052>057 UNTIL 8 AM THURSDAY.
WV...FLASH FLOOD WATCH FOR WVZ051>053 UNTIL 8 AM THURSDAY.
MARINE...NONE.
&&
SHORT TERM...MANNING
LONG TERM...ROGOWSKI
AVIATION...ABWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1140 AM EDT WED JUL 5 2006 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-061015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 1140 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL SLOWLY PUSH SOUTH ACROSS THE AREA AND PRODUCE SHOWERS AND THUNDERSTORMS OVER THE MID ATLANTIC. ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AS WELL AS VERY HEAVY RAIN. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 2 PM AND 8 PM. RECENT RAINFALL HAS LEFT SOIL CONDITIONS SATURATED ACROSS THE INTERSTATE 95 CORRIDOR...NORTHERN SHENANDOAH VALLEY AND SOUTHERN MARYLAND. HEAVY RAINFALL FROM THUNDERSTORMS TODAY MAY LEAD TO FLASH FLOODING OF SMALL CREEKS...STREAMS AND URBAN AREAS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR A PORTION OF THE AREA THROUGH TONIGHT. PLEASE REFER TO /WBCFFALWX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. MANNING
PRELIMINARY LOCAL STORM REPORT...SUMMARY RETRANSMITTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1257 PM EDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG E HILLSBORO 39.20N 77.72W
07/04/2006 LOUDOUN VA PUBLIC
SEVERAL TREES DOWN.
0240 PM TSTM WND DMG 3 SW GERMANTOWN 39.15N 77.30W
07/04/2006 MONTGOMERY MD FIRE DEPT/RESCUE
TREES AND POWERLINES DOWNED.
0300 PM TSTM WND DMG 10 E JARRETTSVILLE 39.60N 76.28W
07/04/2006 HARFORD MD UTILITY COMPANY
TREE DOWN
0330 PM TSTM WND DMG STRASBURG 38.99N 78.36W
07/04/2006 SHENANDOAH VA UTILITY COMPANY
TREES DOWNED POWERLINES
0340 PM TSTM WND DMG RELIANCE 39.01N 78.25W
07/04/2006 WARREN VA FIRE DEPT/RESCUE
TREES DOWNED.
0341 PM TSTM WND DMG COCKEYSVILLE 39.48N 76.63W
07/04/2006 BALTIMORE MD FIRE DEPT/RESCUE
TREE FALLEN ONTO VEHICLE ON I-83 NORTH OF BALTIMORE CITY.
0345 PM TSTM WND DMG UPPERVILLE 38.99N 77.89W
07/04/2006 FAUQUIER VA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0350 PM TSTM WND DMG 3 E BETHEL 39.03N 77.99W
07/04/2006 CLARKE VA FIRE DEPT/RESCUE
TREES DOWNED
0354 PM TSTM WND DMG 5 SE BOYCE 39.04N 77.99W
07/04/2006 CLARKE VA EMERGENCY MNGR
FALLING TREES TOOK DOWN POWERLINES
0430 PM TSTM WND DMG UPPERVILLE 38.99N 77.89W
07/04/2006 LOUDOUN VA TRAINED SPOTTER
SEVERAL TREES AND POWERLINES DOWN ON MILLSVILLE ROAD.
0430 PM TSTM WND DMG 3 W MIDDLEBURG 38.97N 77.80W
07/04/2006 FAUQUIER VA TRAINED SPOTTER
TREE AND POWERLINES DOWN AT JUNCTION OF SAINT LOUIS ROAD
AND RT. 50
0445 PM TSTM WND DMG CHEVY CHASE 38.99N 77.07W
07/04/2006 MONTGOMERY MD EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS SOUTHERN MONTGOMERY COUNTY
0450 PM HAIL HERNDON 38.97N 77.39W
07/04/2006 E0.75 INCH FAIRFAX VA TRAINED SPOTTER
3/4 INCH HAIL WAS OBSERVED AT INTERSECTION OF CENTREVILLE
ROAD AND WEST OX ROAD.
0450 PM TSTM WND DMG 3 NE WHEATON 39.07N 77.02W
07/04/2006 MONTGOMERY MD TRAINED SPOTTER
MANY TREES DOWN IN THE NORTHWEST BRANCH PARK.
0455 PM TSTM WND DMG OAKTON 38.89N 77.30W
07/04/2006 FAIRFAX VA PUBLIC
SEVERAL TREES DOWNED ON OAKTON TERRACE ROAD.
0455 PM HAIL CENTREVILLE 38.85N 77.44W
07/04/2006 E1.00 INCH FAIRFAX VA TRAINED SPOTTER
ONE INCH HAIL REPORTED IN CENTREVILLE BY SKYWARN OBSERVER
0505 PM TSTM WND DMG 1 S FAIRFAX 38.84N 77.30W
07/04/2006 CITY OF FAIRFAX VA TRAINED SPOTTER
TREES DOWN AT INTERSECTION OF COLLINHAM AND KAYWOOD COURT
NEAR ROBINSON HIGH SCHOOL.
0505 PM TSTM WND DMG FALLS CHURCH 38.88N 77.17W
07/04/2006 CITY OF FALLS CHUR VA LAW ENFORCEMENT
TREES AND POWER LINES DOWN 300 BLOCK OF WEST COLUMBIA ST
0515 PM TSTM WND DMG WASHINGTON 38.91N 77.02W
07/04/2006 DISTRICT OF COLUMB DC PARK/FOREST SRVC
LARGE ELM TREES DOWN ON THE MALL.
0515 PM TSTM WND DMG 3 N FAIRFAX 38.89N 77.29W
07/04/2006 FAIRFAX VA TRAINED SPOTTER
LARGE TREES BLOWN DOWN.
0515 PM TSTM WND DMG ARLINGTON 38.88N 77.10W
07/04/2006 ARLINGTON VA PARK/FOREST SRVC
TREES DOWN ON GEORGE WASHINGTON PARKWAY
0515 PM TSTM WND DMG HUNTLY 38.83N 78.11W
07/04/2006 RAPPAHANNOCK VA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE HUNTLY AREA.
0517 PM TSTM WND DMG WASHINGTON 38.91N 77.02W
07/04/2006 DISTRICT OF COLUMB DC PARK/FOREST SRVC
TENTS BLOWN DOWN ON THE MALL.
0520 PM TSTM WND DMG WHEATON 39.04N 77.06W
07/04/2006 MONTGOMERY MD NWS EMPLOYEE
MANY TREES AND POWERLINES DOWNED. REPORT BY NOAA
EMPLOYEE.
0530 PM TSTM WND DMG N UNIVERSITY PARK 38.97N 76.94W
07/04/2006 PRINCE GEORGES MD PUBLIC
TREES DOWNS IN COLLEGE HEIGHT ESTATES.
0530 PM NON-TSTM WND DMG WASHINGTON 38.91N 77.02W
07/04/2006 DISTRICT OF COLUMB DC FIRE DEPT/RESCUE
BUILDING COLLASPED DUE TO HIGH WINDS IN SOUTHEAST
WASHINGTON.
0530 PM TSTM WND DMG ALEXANDRIA 38.82N 77.09W
07/04/2006 CITY OF ALEXANDRIA VA EMERGENCY MNGR
SEVERAL TREES DOWNED. DAMAGE TO ONE BUILDING UNDER
CONSTRUCTION.
0535 PM TSTM WND DMG ANNAPOLIS 38.97N 76.50W
07/04/2006 ANNE ARUNDEL MD EMERGENCY MNGR
20-30 TREES DOWN ON HOUSES.
0538 PM TSTM WND DMG BEALETON 38.57N 77.76W
07/04/2006 FAUQUIER VA PUBLIC
TREES AND POWERLINES DOWN.
0544 PM TSTM WND DMG HYBLA VALLEY 38.75N 77.08W
07/04/2006 FAIRFAX VA EMERGENCY MNGR
TREE DOWN ON GEORGE WASHINGTON PARKWAY
0550 PM TSTM WND GST NOKESVILLE 38.70N 77.58W
07/04/2006 E60.00 MPH PRINCE WILLIAM VA PUBLIC
PEA SIZED HAIL, ROOF DAMAGED, AND ESTIMATED WIND GUSTS TO
60 MPH 5 SSE OF MANASSAS AIRPORT.
0630 PM TSTM WND DMG BRANDYWINE 38.70N 76.85W
07/04/2006 PRINCE GEORGES MD EMERGENCY MNGR
TRESS DOWN ACROSS SOUTHERN PRINCE GEORGES COUNTY
0630 PM TSTM WND DMG NANJEMOY 38.45N 77.22W
07/04/2006 CHARLES MD EMERGENCY MNGR
TREES DOWN
1045 PM TSTM WND DMG MECHANICSVILLE 38.43N 76.73W
07/04/2006 ST. MARYS MD FIRE DEPT/RESCUE
TREES DOWNED
1055 PM TSTM WND DMG CALIFORNIA 38.30N 76.50W
07/04/2006 ST. MARYS MD FIRE DEPT/RESCUE
TREES DOWNED IN CALIFORNIA AND LEXINGTON PARK.
&&
ROGOWSKI/KLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
102 PM EDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG UNIVERSITY PARK 38.97N 76.94W
07/04/2006 PRINCE GEORGES MD COUNTY OFFICIAL
MANY TREES AND POWERLINES WERE DOWNED DUE TO THUNDERSTORM
WINDS. SOME TREES FELL ONTO HOMES AND VEHICLES.
&&
MANNINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
127 PM EDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 5 W WOODBINE 39.36N 77.16W
07/04/2006 CARROLL MD UTILITY COMPANY
DOWNED TREE KNOCKED POWER OUT FOR 35 RESIDENTS
&&
ROGOWSKIPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
128 PM EDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG E HILLSBORO 39.20N 77.72W
07/04/2006 LOUDOUN VA PUBLIC
SEVERAL TREES DOWN.
0240 PM TSTM WND DMG 3 SW GERMANTOWN 39.15N 77.30W
07/04/2006 MONTGOMERY MD FIRE DEPT/RESCUE
TREES AND POWERLINES DOWNED.
0300 PM TSTM WND DMG 10 E JARRETTSVILLE 39.60N 76.28W
07/04/2006 HARFORD MD UTILITY COMPANY
TREE DOWN
0320 PM TSTM WND DMG 5 W WOODBINE 39.36N 77.16W
07/04/2006 CARROLL MD UTILITY COMPANY
DOWNED TREE KNOCKED POWER OUT FOR 35 RESIDENTS
0330 PM TSTM WND DMG STRASBURG 38.99N 78.36W
07/04/2006 SHENANDOAH VA UTILITY COMPANY
TREES DOWNED POWERLINES
0340 PM TSTM WND DMG RELIANCE 39.01N 78.25W
07/04/2006 WARREN VA FIRE DEPT/RESCUE
TREES DOWNED.
0341 PM TSTM WND DMG COCKEYSVILLE 39.48N 76.63W
07/04/2006 BALTIMORE MD FIRE DEPT/RESCUE
TREE FALLEN ONTO VEHICLE ON I-83 NORTH OF BALTIMORE CITY.
0345 PM TSTM WND DMG UPPERVILLE 38.99N 77.89W
07/04/2006 FAUQUIER VA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0350 PM TSTM WND DMG 3 E BETHEL 39.03N 77.99W
07/04/2006 CLARKE VA FIRE DEPT/RESCUE
TREES DOWNED
0354 PM TSTM WND DMG 5 SE BOYCE 39.04N 77.99W
07/04/2006 CLARKE VA EMERGENCY MNGR
FALLING TREES TOOK DOWN POWERLINES
0430 PM TSTM WND DMG 3 W MIDDLEBURG 38.97N 77.80W
07/04/2006 FAUQUIER VA TRAINED SPOTTER
TREE AND POWERLINES DOWN AT JUNCTION OF SAINT LOUIS ROAD
AND RT. 50
0430 PM TSTM WND DMG UPPERVILLE 38.99N 77.89W
07/04/2006 LOUDOUN VA TRAINED SPOTTER
SEVERAL TREES AND POWERLINES DOWN ON MILLSVILLE ROAD.
0445 PM TSTM WND DMG CHEVY CHASE 38.99N 77.07W
07/04/2006 MONTGOMERY MD EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS SOUTHERN MONTGOMERY COUNTY
0450 PM HAIL HERNDON 38.97N 77.39W
07/04/2006 E0.75 INCH FAIRFAX VA TRAINED SPOTTER
3/4 INCH HAIL WAS OBSERVED AT INTERSECTION OF CENTREVILLE
ROAD AND WEST OX ROAD.
0450 PM TSTM WND DMG 3 NE WHEATON 39.07N 77.02W
07/04/2006 MONTGOMERY MD TRAINED SPOTTER
MANY TREES DOWN IN THE NORTHWEST BRANCH PARK.
0455 PM TSTM WND DMG OAKTON 38.89N 77.30W
07/04/2006 FAIRFAX VA PUBLIC
SEVERAL TREES DOWNED ON OAKTON TERRACE ROAD.
0455 PM HAIL CENTREVILLE 38.85N 77.44W
07/04/2006 E1.00 INCH FAIRFAX VA TRAINED SPOTTER
ONE INCH HAIL REPORTED IN CENTREVILLE BY SKYWARN OBSERVER
0505 PM TSTM WND DMG 1 S FAIRFAX 38.84N 77.30W
07/04/2006 CITY OF FAIRFAX VA TRAINED SPOTTER
TREES DOWN AT INTERSECTION OF COLLINHAM AND KAYWOOD COURT
NEAR ROBINSON HIGH SCHOOL.
0505 PM TSTM WND DMG FALLS CHURCH 38.88N 77.17W
07/04/2006 CITY OF FALLS CHUR VA LAW ENFORCEMENT
TREES AND POWER LINES DOWN 300 BLOCK OF WEST COLUMBIA ST
0515 PM TSTM WND DMG HUNTLY 38.83N 78.11W
07/04/2006 RAPPAHANNOCK VA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE HUNTLY AREA.
0515 PM TSTM WND DMG ARLINGTON 38.88N 77.10W
07/04/2006 ARLINGTON VA PARK/FOREST SRVC
TREES DOWN ON GEORGE WASHINGTON PARKWAY
0515 PM TSTM WND DMG 3 N FAIRFAX 38.89N 77.29W
07/04/2006 FAIRFAX VA TRAINED SPOTTER
LARGE TREES BLOWN DOWN.
0515 PM TSTM WND DMG WASHINGTON 38.91N 77.02W
07/04/2006 DISTRICT OF COLUMB DC PARK/FOREST SRVC
LARGE ELM TREES DOWN ON THE MALL.
0517 PM TSTM WND DMG WASHINGTON 38.91N 77.02W
07/04/2006 DISTRICT OF COLUMB DC PARK/FOREST SRVC
TENTS BLOWN DOWN ON THE MALL.
0520 PM TSTM WND DMG WHEATON 39.04N 77.06W
07/04/2006 MONTGOMERY MD NWS EMPLOYEE
MANY TREES AND POWERLINES DOWNED. REPORT BY NOAA
EMPLOYEE.
0530 PM TSTM WND DMG N UNIVERSITY PARK 38.97N 76.94W
07/04/2006 PRINCE GEORGES MD PUBLIC
TREES DOWNS IN COLLEGE HEIGHT ESTATES.
0530 PM NON-TSTM WND DMG WASHINGTON 38.91N 77.02W
07/04/2006 DISTRICT OF COLUMB DC FIRE DEPT/RESCUE
BUILDING COLLASPED DUE TO HIGH WINDS IN SOUTHEAST
WASHINGTON.
0530 PM TSTM WND DMG ALEXANDRIA 38.82N 77.09W
07/04/2006 CITY OF ALEXANDRIA VA EMERGENCY MNGR
SEVERAL TREES DOWNED. DAMAGE TO ONE BUILDING UNDER
CONSTRUCTION.
0530 PM TSTM WND DMG UNIVERSITY PARK 38.97N 76.94W
07/04/2006 PRINCE GEORGES MD COUNTY OFFICIAL
MANY TREES AND POWERLINES WERE DOWNED DUE TO THUNDERSTORM
WINDS. SOME TREES FELL ONTO HOMES AND VEHICLES.
0535 PM TSTM WND DMG ANNAPOLIS 38.97N 76.50W
07/04/2006 ANNE ARUNDEL MD EMERGENCY MNGR
20-30 TREES DOWN ON HOUSES.
0538 PM TSTM WND DMG BEALETON 38.57N 77.76W
07/04/2006 FAUQUIER VA PUBLIC
TREES AND POWERLINES DOWN.
0544 PM TSTM WND DMG HYBLA VALLEY 38.75N 77.08W
07/04/2006 FAIRFAX VA EMERGENCY MNGR
TREE DOWN ON GEORGE WASHINGTON PARKWAY
0550 PM TSTM WND GST NOKESVILLE 38.70N 77.58W
07/04/2006 E60.00 MPH PRINCE WILLIAM VA PUBLIC
PEA SIZED HAIL, ROOF DAMAGED, AND ESTIMATED WIND GUSTS TO
60 MPH 5 SSE OF MANASSAS AIRPORT.
0630 PM TSTM WND DMG NANJEMOY 38.45N 77.22W
07/04/2006 CHARLES MD EMERGENCY MNGR
TREES DOWN
0630 PM TSTM WND DMG BRANDYWINE 38.70N 76.85W
07/04/2006 PRINCE GEORGES MD EMERGENCY MNGR
TRESS DOWN ACROSS SOUTHERN PRINCE GEORGES COUNTY
1045 PM TSTM WND DMG MECHANICSVILLE 38.43N 76.73W
07/04/2006 ST. MARYS MD FIRE DEPT/RESCUE
TREES DOWNED
1055 PM TSTM WND DMG CALIFORNIA 38.30N 76.50W
07/04/2006 ST. MARYS MD FIRE DEPT/RESCUE
TREES DOWNED IN CALIFORNIA AND LEXINGTON PARK.
&&
ROGOWSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
151 PM EDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG ARLINGTON 38.88N 77.10W
07/04/2006 ARLINGTON VA OTHER FEDERAL
NUMEROUS TREES DOWN IN ARLINGTON NATIONAL CEMETARY
&&
ROGOWSKIPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
152 PM EDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG E HILLSBORO 39.20N 77.72W
07/04/2006 LOUDOUN VA PUBLIC
SEVERAL TREES DOWN.
0240 PM TSTM WND DMG 3 SW GERMANTOWN 39.15N 77.30W
07/04/2006 MONTGOMERY MD FIRE DEPT/RESCUE
TREES AND POWERLINES DOWNED.
0300 PM TSTM WND DMG 10 E JARRETTSVILLE 39.60N 76.28W
07/04/2006 HARFORD MD UTILITY COMPANY
TREE DOWN
0320 PM TSTM WND DMG 5 W WOODBINE 39.36N 77.16W
07/04/2006 CARROLL MD UTILITY COMPANY
DOWNED TREE KNOCKED POWER OUT FOR 35 RESIDENTS
0330 PM TSTM WND DMG STRASBURG 38.99N 78.36W
07/04/2006 SHENANDOAH VA UTILITY COMPANY
TREES DOWNED POWERLINES
0340 PM TSTM WND DMG RELIANCE 39.01N 78.25W
07/04/2006 WARREN VA FIRE DEPT/RESCUE
TREES DOWNED.
0341 PM TSTM WND DMG COCKEYSVILLE 39.48N 76.63W
07/04/2006 BALTIMORE MD FIRE DEPT/RESCUE
TREE FALLEN ONTO VEHICLE ON I-83 NORTH OF BALTIMORE CITY.
0345 PM TSTM WND DMG UPPERVILLE 38.99N 77.89W
07/04/2006 FAUQUIER VA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0350 PM TSTM WND DMG 3 E BETHEL 39.03N 77.99W
07/04/2006 CLARKE VA FIRE DEPT/RESCUE
TREES DOWNED
0354 PM TSTM WND DMG 5 SE BOYCE 39.04N 77.99W
07/04/2006 CLARKE VA EMERGENCY MNGR
FALLING TREES TOOK DOWN POWERLINES
0430 PM TSTM WND DMG UPPERVILLE 38.99N 77.89W
07/04/2006 LOUDOUN VA TRAINED SPOTTER
SEVERAL TREES AND POWERLINES DOWN ON MILLSVILLE ROAD.
0430 PM TSTM WND DMG 3 W MIDDLEBURG 38.97N 77.80W
07/04/2006 FAUQUIER VA TRAINED SPOTTER
TREE AND POWERLINES DOWN AT JUNCTION OF SAINT LOUIS ROAD
AND RT. 50
0445 PM TSTM WND DMG CHEVY CHASE 38.99N 77.07W
07/04/2006 MONTGOMERY MD EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS SOUTHERN MONTGOMERY COUNTY
0450 PM HAIL HERNDON 38.97N 77.39W
07/04/2006 E0.75 INCH FAIRFAX VA TRAINED SPOTTER
3/4 INCH HAIL WAS OBSERVED AT INTERSECTION OF CENTREVILLE
ROAD AND WEST OX ROAD.
0450 PM TSTM WND DMG 3 NE WHEATON 39.07N 77.02W
07/04/2006 MONTGOMERY MD TRAINED SPOTTER
MANY TREES DOWN IN THE NORTHWEST BRANCH PARK.
0455 PM HAIL CENTREVILLE 38.85N 77.44W
07/04/2006 E1.00 INCH FAIRFAX VA TRAINED SPOTTER
ONE INCH HAIL REPORTED IN CENTREVILLE BY SKYWARN OBSERVER
0455 PM TSTM WND DMG OAKTON 38.89N 77.30W
07/04/2006 FAIRFAX VA PUBLIC
SEVERAL TREES DOWNED ON OAKTON TERRACE ROAD.
0505 PM TSTM WND DMG 1 S FAIRFAX 38.84N 77.30W
07/04/2006 CITY OF FAIRFAX VA TRAINED SPOTTER
TREES DOWN AT INTERSECTION OF COLLINHAM AND KAYWOOD COURT
NEAR ROBINSON HIGH SCHOOL.
0505 PM TSTM WND DMG FALLS CHURCH 38.88N 77.17W
07/04/2006 CITY OF FALLS CHUR VA LAW ENFORCEMENT
TREES AND POWER LINES DOWN 300 BLOCK OF WEST COLUMBIA ST
0514 PM TSTM WND DMG ARLINGTON 38.88N 77.10W
07/04/2006 ARLINGTON VA OTHER FEDERAL
NUMEROUS TREES DOWN IN ARLINGTON NATIONAL CEMETARY
0515 PM TSTM WND DMG WASHINGTON 38.91N 77.02W
07/04/2006 DISTRICT OF COLUMB DC PARK/FOREST SRVC
LARGE ELM TREES DOWN ON THE MALL.
0515 PM TSTM WND DMG 3 N FAIRFAX 38.89N 77.29W
07/04/2006 FAIRFAX VA TRAINED SPOTTER
LARGE TREES BLOWN DOWN.
0515 PM TSTM WND DMG ARLINGTON 38.88N 77.10W
07/04/2006 ARLINGTON VA PARK/FOREST SRVC
TREES DOWN ON GEORGE WASHINGTON PARKWAY
0515 PM TSTM WND DMG HUNTLY 38.83N 78.11W
07/04/2006 RAPPAHANNOCK VA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE HUNTLY AREA.
0517 PM TSTM WND DMG WASHINGTON 38.91N 77.02W
07/04/2006 DISTRICT OF COLUMB DC PARK/FOREST SRVC
TENTS BLOWN DOWN ON THE MALL.
0520 PM TSTM WND DMG WHEATON 39.04N 77.06W
07/04/2006 MONTGOMERY MD NWS EMPLOYEE
MANY TREES AND POWERLINES DOWNED. REPORT BY NOAA
EMPLOYEE.
0530 PM TSTM WND DMG N UNIVERSITY PARK 38.97N 76.94W
07/04/2006 PRINCE GEORGES MD PUBLIC
TREES DOWNS IN COLLEGE HEIGHT ESTATES.
0530 PM NON-TSTM WND DMG WASHINGTON 38.91N 77.02W
07/04/2006 DISTRICT OF COLUMB DC FIRE DEPT/RESCUE
BUILDING COLLASPED DUE TO HIGH WINDS IN SOUTHEAST
WASHINGTON.
0530 PM TSTM WND DMG UNIVERSITY PARK 38.97N 76.94W
07/04/2006 PRINCE GEORGES MD COUNTY OFFICIAL
MANY TREES AND POWERLINES WERE DOWNED DUE TO THUNDERSTORM
WINDS. SOME TREES FELL ONTO HOMES AND VEHICLES.
0530 PM TSTM WND DMG ALEXANDRIA 38.82N 77.09W
07/04/2006 CITY OF ALEXANDRIA VA EMERGENCY MNGR
SEVERAL TREES DOWNED. DAMAGE TO ONE BUILDING UNDER
CONSTRUCTION.
0535 PM TSTM WND DMG ANNAPOLIS 38.97N 76.50W
07/04/2006 ANNE ARUNDEL MD EMERGENCY MNGR
20-30 TREES DOWN ON HOUSES.
0538 PM TSTM WND DMG BEALETON 38.57N 77.76W
07/04/2006 FAUQUIER VA PUBLIC
TREES AND POWERLINES DOWN.
0544 PM TSTM WND DMG HYBLA VALLEY 38.75N 77.08W
07/04/2006 FAIRFAX VA EMERGENCY MNGR
TREE DOWN ON GEORGE WASHINGTON PARKWAY
0550 PM TSTM WND GST NOKESVILLE 38.70N 77.58W
07/04/2006 E60.00 MPH PRINCE WILLIAM VA PUBLIC
PEA SIZED HAIL, ROOF DAMAGED, AND ESTIMATED WIND GUSTS TO
60 MPH 5 SSE OF MANASSAS AIRPORT.
0630 PM TSTM WND DMG BRANDYWINE 38.70N 76.85W
07/04/2006 PRINCE GEORGES MD EMERGENCY MNGR
TRESS DOWN ACROSS SOUTHERN PRINCE GEORGES COUNTY
0630 PM TSTM WND DMG NANJEMOY 38.45N 77.22W
07/04/2006 CHARLES MD EMERGENCY MNGR
TREES DOWN
1045 PM TSTM WND DMG MECHANICSVILLE 38.43N 76.73W
07/04/2006 ST. MARYS MD FIRE DEPT/RESCUE
TREES DOWNED
1055 PM TSTM WND DMG CALIFORNIA 38.30N 76.50W
07/04/2006 ST. MARYS MD FIRE DEPT/RESCUE
TREES DOWNED IN CALIFORNIA AND LEXINGTON PARK.
&&
ROGOWSKIThe Sterling radar (KLWX), 35 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
4 flash flood. Local standard time, as filed.
Route 110 north of the Pentagon was flooded.
Prosperity Avenue at Little River Turnpike and Spicewood closed due to flooding.
Lawson Road closed due to flooding.
US Route 1 closed at Cardinal Drive due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519970, 5519971, 5519972, 5519973.